advertisement
Question
Posted by: Bella | 2008/10/31

wightgain on bipolar meds

why does it happen? Will it normalise when you go off your meds?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Its hard to be sure exactly why some pople on Lithium, or on various antidepressants, or indeed a number of other drugs, gain weight. Some do and some don't --- it isn't a universal effect. And people who may gain weight on one AD, may not do so on a similar AD. Part of it may be that where depression led to loss of appetite and loss of weight, a return to normalcy includes an increase in weight ; but obviously this doesn't explain many other cases. Attending to diet and exercise can help, and the extra is often lost when one comes off one's meds, if one continues wise diet and exercise.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement